MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Model Number ECS33A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Additional information was requested, and the following was received: was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? packing bag seal damaged.Or, was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? no difficulty opening the packing material.Could you please identify the packaging (primary packaging, box, pouch seal or the plastic bag)? could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, contain cut or slit, or appear ripped)? broken.Did the damage of the primary packaging compromise the sterility of the device? yes.This is an analysis for two photos submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the first photo shows the bottom of the sales unit and the tyvek.The tyvek shows the (b)(4) lot number and packaging identification.The sales unit can be seen scraped.The second photo shows a device inside of the blister, with open packaging.Based on the two photos review the event describe could be confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the surgery, before used on the patient, noted the packing was damaged.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/26/2021.D4: batch # u5ac9e.Device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one ecs33a device was returned without apparent damage and unused.However, no blister neither tyvek was returned for analysis.As part of our quality process, the manufacturing records of this lot were reviewed, and the manufacturing standards were met prior to the release of this lot.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event could not be confirmed as no package was received.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12293403
Report Number3005075853-2021-04555
Device Sequence Number3164599
Product Code GDW
UDI-Device Identifier10705036012412
UDI-Public10705036012412
Combination Product (Y/N)N
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberECS33A
Device Catalogue NumberECS33A
Device Lot NumberU93U4H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/01/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/26/2021
Patient Sequence Number1